MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 8X18IN 3-0 S/A RB-1 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 8X18IN 3-0 S/A RB-1 CR; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP713D
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The following information was requested, but unavailable: what was being done when the needle detached from the suture (e.G.Removal from package, during passage through tissue, during tying, etc.)? no further information is available.Please provide lot number: no further information is available.Device return status/follow up? we regularly contact with sales rep about the device returning.No further information will be provided.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.This is a combination product, and the event has been reviewed for both the suture and the triclosan.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2021 and suture was used.During the procedure, the surgeon felt the needle was detached from the suture easier.It was a control release needle.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 5/26/2021.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803.Part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d9, h6.Additional h6 component code: g07002 ¿ conforming device.Additional h3 investigation summary: the product was returned for evaluation.Visual inspection and functional test evaluation were conducted on the returned device.Visual analysis of the returned sample determined that an opened samples of product code vcp713 were received for evaluation.Visual inspection of the opened sample, the winding former have five needle/suture combination in slot 1 to 5 and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects or damaged were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records couldn't be reviewed as the batch number is unknown.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.The event described could not be confirmed as the device performed without any defect noted.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ = 472 g/m.

Brand Name
VCL+ VIO 8X18IN 3-0 S/A RB-1 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key11685946
Report Number2210968-2021-03494
Device Sequence Number11531388
Product Code GAM
UDI-Device Identifier10705031054998
UDI-Public10705031054998
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVCP713D
Device Catalogue NumberVCP713D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2021
Initial Date Received by Manufacturer 03/25/2021
Supplement Date Received by Manufacturer05/04/2021
Initial Report FDA Received Date04/19/2021
Supplement Report FDA Received Date05/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1